Hail, Adams
- When
- July 8, 12:39 PM MST
- Where
- Adams County, 0.87 mi SE of Northglenn
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.890, -104.960
Severe thunderstorms produced hail, up to quarter size, and wind gusts to 60 mph across parts of Adams, Broomfield, Denver and Larimer Counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
Severe thunderstorms produced hail, up to quarter size, and wind gusts to 60 mph across parts of Adams, Broomfield, Denver and Larimer Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jul 8, 2:38 AM MST, 10 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 338 AM MDT FRI JUL 8 2011 .SHORT TERM...UPPER LEVEL HIGH WILL REMAIN OVER NEW MEXICO AND TEXAS. WESTERLY FLOW ALOFT AROUND THE HIGH WILL BE OVER COLORADO THROUGH TONIGHT. CONDITIONS TODAY WILL BE SIMILAR TO YESTERDAY. THE AIRMASS WILL DRY SLIGHTLY BUT REMAIN MOIST WITH PRECIPITABLE WATER VALUES 1.0. TO 1. 4 INCHES ACROSS NORTHEAST COLORADO. CAPES WILL BE AROUND 1000 J/KG FRIDAY AFTERNOON...SLIGHTLY HIGHER OVER THE NORTHEAST CORNER WHERE CAPES MAY REACH 1800 J/KG. COULD HAVE A STRAY SEVERE STORM WITH MARGINAL SEVERE HAIL AND GUSTY WINDS. THE BEST CHANCE FOR THE SEVERE WEATHER WILL BE NORTHEAST CORNER WHERE THE INSTABILITY WILL BE THE GREATEST. HEAVY RAIN WILL AGAIN BE THE BIGGEST CONCERN WITH A SLIGHT THREAT FOR FLASH FLOODING. STORMS ARE EXPECTED TO MOVE AT 10 TO 20 MPH. COVERAGE WILL BE A LITTLE LESS TODAY DUE TO A SLIGHT DECREASE IN MOISTURE. THEREFORE...WILL NOT ISSUE A FLASH FLOOD WATCH TODAY FOR THE AREA. HIGHS WILL BE SLIGHTLY WARM TODAY WITH MOST OF NORTHEAST COLORADO IN THE 85-90 DEGREES. .LONG TERM...MODELS HAVE THE CENTER OF THE UPPER RIDGE SOUTH- SOUTHEAST OF COLORADO EARLY SATURDAY...THEN THEY MIGRATE IT EAST INTO THE OZARKS LATE SATURDAY NIGHT THROUGH SUNDAY NIGHT. THE JET LEVEL FLOW STAYS SOUTHWESTERLY FOR THE CWA THROUGH THE PERIOD. THE SYNOPTIC SCALE ENERGY IS BENIGN THROUGH THE PERIOD. THE LOW LEVEL WINDS LOOK PRETTY MUCH TO ADHERE TO NORMAL DIURNAL TRENDS SATURDAY THROUGH SUNDAY NIGHT. FOR MOISTURE...MODELS CONTINUE TO SHOW PLENTY IN THE MID AND UPPER LEVELS THROUGH THE PERIOD. THE LOWER LEVELS LOOK PRETTY GOOD TOO...WITH DEW POINT PROGGS CONTINUING TO SHOW 50S F TO LOWER 60S READINGS FOR THE PLAINS AND FOOTHILLS SATURDAY THROUGH SUNDAY NIGHT. PRECIPITABLE WATER VALUES RANGE FROM 0.95 TO 1.20 INCHES SATURDAY THROUGH SUNDAY NIGHT. THERE IS SOME CAPE OVER THE CWA BOTH LATE DAY SATURDAY AND LATE DAY SUNDAY...BUT VALUES ARE NOT VERY HIGH. LAPSE RATES ARE OK FOR CONVECTION BOTH AFTERNOONS... BUT NOTHING GREAT. THE GFS QPF FIELDS CONTINUE TO SHOW DECENT AMOUNTS OF MEASURABLE RAINFALL DURING THE AFTERNOON AND EVENING PERIODS...THE NAM HAS LESS. OVERALL...IT LOOKS DIFFICULT TO BREAK FROM PERSISTENCE AT THIS TIME. SO FOR POPS...WILL GO WITH 30-40%S FOR NOW DURING THE LATE DAY PERIODS...AND 10-20%S FOR THE OVERNIGHTS. FOR TEMPERATURES...SATURDAY'S 850MB TEMPS...700MB TEMPS...AND 850-500MB THICKNESS FIELDS ALL POINT TO IT BEING A TAD COOLER THAN FRIDAY'S HIGHS. YET THE MOS GUIDANCE READINGS FROM BOTH THE GFS AND NAM SHOW IT TO A TAD WARMER. I WILL GO SIMILAR READINGS FOR SATURDAY...AND TAD WARMER ON SUNDAY. FOR THE LATER DAYS... MONDAY THROUGH THURSDAY...MODELS HAVE THE UPPER RIDGE CENTERED OVER THE SOUTHERN MISSISSIPPI VALLEY THROUGH MUCH OF THE PERIOD. THE SUBTROPICAL MOISTURE IS PROGGED TO STAY PRETTY GOOD FOR THE CWA MONDAY AND TUESDAY. AN UPPER TROUGH/CLOSED LOW COVERING MOST OF THE WEST COAST OF THE UNITED STATES IS PROGGED FROM TUESDAY THROUGH THURSDAY. THIS FEATURE SEEMS TO SHUNT THE MOISTURE EAST OF THE CWA WEDNESDAY ...AND EVEN MORE-SO THURSDAY. WE'LL SEE HOW IT PANS OUT. SO WILL KEEP DECENT POPS IN MONDAY AND TUESDAY..THEN DECREASE THEM WEDNESDAY AND THURSDAY...BUT NOT TAKE THEM OUT COMPLETELY. && .AVIATION....THERE IS A SLIGHT CHANCE FOR LOW CLOUDS THROUGH 15Z... OTHERWISE JUST SCATTERED MID AND HIGH CLOUDS ARE EXPECTED. WILL SEE ANOTHER ROUND OF AFTERNOON AND EVENING THUNDERSTORMS...MAINLY FROM 21-02Z. HEAVY RAIN WILL AGAIN BE THE MAIN THREAT. OUTFLOW WINDS WITH GUSTS TO AROUND 30 KNOTS WILL BE POSSIBLE WITH THE STORMS. && .HYDROLOGY...SCATTERED THUNDERSTORMS WILL AGAIN DEVELOP TODAY. SOME OF THESE STORMS WILL PRODUCE LOCALIZED HEAVY RAIN. THE AIRMASS WILL REMAIN MOIST BUT BE SLIGHTLY DRIER THAN YESTERDAY. THUNDERSTORM COVERAGE IS EXPECTED TO BE SLIGHTLY LESS THAN YESTERDAY. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WITH THE POTENTIAL FOR HEAVY RAIN ARE EXPECTED THROUGH THE WEEKEND AND INTO THE BEGINNING OF NEXT WEEK. FLOOD ADVISORIES... HEADWATERS OF THE COLORADO RIVER AND ST LOUIS CREEK IN EASTERN GRAND COUNTY UNTIL LATE FRIDAY EVENING. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...MEIER LONG TERM....RJK AVIATION...MEIER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1044 AM MDT FRI JUL 08 2011 COZ030>051-091200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1044 AM MDT FRI JUL 08 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ANOTHER ROUND OF AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR ACROSS THE AREA...WITH LOCALLY HEAVY RAINFALL POSSIBLE AGAIN. HOWEVER...MOISTURE IS SLIGHTLY LESS THAN YESTERDAY...SO RISK OF FLOODING IS LOWER TODAY. THE THUNDERSTORMS WILL FORM IN AND NEAR THE FRONT RANGE MOUNTAINS...FOOTHILLS...AND PALMER DIVIDE...AND THEN DRIFT EAST OUT ONTO THE EASTERN PLAINS. THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING 1 INCH OF RAIN IN 20 MINUTES...GUSTY WINDS...AND SMALL HAIL. AREAS ALONG AND WEST OF THE URBAN CORRIDOR WILL HAVE A GREATER CHANCE OF SEEING THE HEAVIER RAINS WHEREAS EAST OF HERE WILL SEE A GREATER CHANCE OF HAIL...POSSIBLY UP TO AN INCH IN DIAMETER OVER THE FAR NORTHEASTERN CORNER. THE RAIN RATES COULD PRODUCE FLOODING ISSUES IN THE RECENT BURN AREAS ALONG THE FRONT RANGE INCLUDING THE FOURMILE...CRYSTAL... RESERVOIR ROAD...AND INDIAN GULCH BURN SCARS...IF A STORM MOVES OVER THESE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY THROUGH THE EARLY PART OF NEXT WEEK...MAINLY IN THE AFTERNOON AND EVENING HOURS. SOME OF THE STORMS MAY PRODUCE HEAVY RAINFALL AND THERE IS A LOW THREAT OF SEVERE THUNDERSTORMS. BY THURSDAY THE ATMOSPHERE IS EXPECTED TO BE A LITTLE WARMER AND DRIER BUT THERE WILL STILL BE A SLIGHT CHANCE OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER... ANY REPORTS OF SIGNIFICANT ACTIVITY WILL BE APPRECIATED. KRIEDERMAN/GIMMESTAD
The Denver radar (KFTG), 37 km away, was scanning. The volume nearest the first event began at 19:36 UTC.
8 hail, 2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2011Every state in 2011This day in weather historyWarnings in Colorado, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 319455, 319456, 319457, 319463, 319458, 319459, 319460, 319461, 319464, 319462.